MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HMW-14-300-ST
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during treatment of the left peroneal artery, resistance was encountered during removal of the approach hydro st microwire wire guide.The wire guide was visualized under fluoroscopy and the tip was observed to be balled up like yarn at the end of the sheath.The physician inserted a catheter (manufacturer unspecified) in attempt to unravel the wire guide; however, the balled up tip sheared off.The catheter was used to push broken tip into the profunda so that it would not migrate.The physician then attempted retrieval of the tip with a snare (manufacturer unspecified).The tip was able to be snared, but became hooked under the patient's skin during removal, and remained within the patient's anatomy.Further retrieval has not been scheduled at this time; it is unknown as to whether retrieval will be re-attempted.Access was gained via the patient's right groin.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire was bent and frayed at the distal tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7348096
Report Number1820334-2018-00777
Device Sequence Number13470405
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)200722(10)8363391
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHMW-14-300-ST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER(MANUFACTURER UNK),SNARE(MANUFACTURER UNK); CATHETER(MANUFACTURER UNK),SNARE(MANUFACTURER UNK)
Outcome Attributed to Adverse Event Other; Required Intervention;